Alert archive / New York / Flash Flood Warnings in 2018

Flash Flood Warning 9, NWS Albany, NY

August 3, 20184 counties in New York

NWS Albany, NY issued this flash flood warning at Aug 3, 2018, 4:10 PM EDT for 4 counties in New York. It was in force for 93 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2018, 4:10 PM EDT (20:10 UTC)
Expired
Aug 3, 2018, 5:43 PM EDT
In force
93 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 66 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 4:30 PM EDTFLASH FLOODCatskill, NYSTREET FLOODING. FLOODING/DAMAGE TO ASSISTED LIVING FACILITY.
Aug 3, 4:30 PM EDTFLASH FLOODCoxsackie, NYSTREET FLOODING
Aug 3, 4:45 PM EDTHEAVY RAIN 1.48Kingston, NYRAINFALL FELL IN A 15 MINUTE PERIOD BETWEEN 430 PM AND 445 PM.
Aug 3, 5:11 PM EDTHEAVY RAIN 1.5Claverack, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

182 
WGUS51 KALY 032010
FFWALY
NYC021-027-039-111-032315-
/O.NEW.KALY.FF.W.0009.180803T2010Z-180803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
410 PM EDT FRI AUG 3 2018

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northeastern Ulster County in east central New York...
  Northwestern Dutchess County in east central New York...
  Central Columbia County in east central New York...
  Southeastern Greene County in east central New York...

* Until 715 PM EDT.

* At 409 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Kingston, Hudson, Catskill, Saugerties, Chatham, Hurley, Claverack,
  Woodstock, Coxsackie, Clermont, Red Hook, Athens, Philmont,
  Kinderhook, Lorenz Park, High Falls, Tillson, West Hurley,
  Saugerties South and Port Ewen.

A cluster of very heavy rain with thunderstorms is developing over 
the area late this afternoon.  Localized rainfall of 3 to 4 inches 
through 6 pm will be enough to cause rapid flooding of streams, 
creeks and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Please report flooding to the National Weather Service by email at
ALB.stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4180 7451 4183 7450 4187 7445 4188 7447
      4208 7411 4238 7390 4241 7342 4215 7377
      4200 7387 4180 7406

$$

MSE
2 follow-up statements
300 
WGUS71 KALY 032101
FFSALY

Flash Flood Statement
National Weather Service Albany NY
501 PM EDT FRI AUG 3 2018

NYC111-032108-
/O.CAN.KALY.FF.W.0009.000000T0000Z-180803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ulster NY-
501 PM EDT FRI AUG 3 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN ULSTER COUNTY IS
CANCELLED...

Heavy rain has moved out of Ulster county and the warning has been 
cancelled. 

LAT...LON 4201 7393 4208 7393 4213 7391 4218 7400
      4216 7401 4217 7404 4210 7407 4210 7410
      4238 7390 4241 7342 4215 7377 4200 7387
      4190 7396

$$

NYC021-027-039-032315-
/O.CON.KALY.FF.W.0009.000000T0000Z-180803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dutchess NY-Columbia NY-Greene NY-
501 PM EDT FRI AUG 3 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHWESTERN DUTCHESS...CENTRAL COLUMBIA AND SOUTHEASTERN GREENE
COUNTIES...

At 458 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area.  Reports to the National Weather 
Service indicated flooding has already occurred in the towns of 
Catskill and Coxsackie. Heavy rain will diminish across the warning 
area by 6 pm. 

Some locations that will experience flooding include...
Hudson, Catskill, Chatham, Claverack, Coxsackie, Clermont, Red Hook,
Athens, Philmont, Kinderhook, Lorenz Park, Claverack-Red Mills,
Ghent, Stockport, Germantown, Tivoli, Kerleys Corners, Burden Dock,
Burden and Linden Acres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4201 7393 4208 7393 4213 7391 4218 7400
      4216 7401 4217 7404 4210 7407 4210 7410
      4238 7390 4241 7342 4215 7377 4200 7387
      4190 7396

$$

MSE
936 
WGUS71 KALY 032143
FFSALY

Flash Flood Statement
National Weather Service Albany NY
543 PM EDT FRI AUG 3 2018

NYC021-027-039-032151-
/O.CAN.KALY.FF.W.0009.000000T0000Z-180803T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dutchess NY-Columbia NY-Greene NY-
543 PM EDT FRI AUG 3 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN DUTCHESS...CENTRAL
COLUMBIA AND SOUTHEASTERN GREENE COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4201 7393 4208 7393 4213 7391 4218 7400
      4216 7401 4217 7404 4210 7407 4210 7410
      4238 7390 4241 7342 4215 7377 4200 7387
      4190 7396

$$

MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:58 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 3, 1:58 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Albany NY
158 PM EDT Fri Aug 3 2018

.SYNOPSIS...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flash Flood Watch for most of the area excluding the western
Adirondacks, mid Hudson Valley and Litchfield County from noon
today until noon on Saturday.

Zone of heaviest rain with some embedded severe thunderstorms
has thus far set up across the eastern Catskills across the
Greater Capital District and on into southern Vermont. Some
flash flooding has already been observed.

Temperatures in many areas where rain has occurred have already
hit their high temperatures for today with locations down south
expected to receive an additional rise of several degrees.

An very impressive area of showers and thunderstorms is lifting
north out of New Jersey and will reach the southern zones mid
afternoon and northern zones late afternoon. This area is likely
to produce rainfall amounts of up to several inches.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The zone of showers and thunderstorms is expected to slowly
build east tonight through Saturday morning as an upper impulse
and mid/upper level drying builds east. Locally heavy rain and
the threat for localized flooding will continue in the zone of
showers and thunderstorms as it builds east. Boundary layer wind
flow could support localized strong wind gusts and the marginal
risk of severe weather will extend through tonight, especially
in southern areas. The heaviest rain could be delayed until
late Friday night and Saturday morning in western New England.
The mid Hudson Valley and NW CT will have to be considered for
being added to the Flash Flood Watch later today based on later
data and guidance.

Rain and clouds should end in many areas by later Saturday
afternoon and there could be enough breaks in the clouds to get
high temperatures into the upper 70s to lower 80s. Highs in
western New England will mainly be in the mid to upper 70s to
near 80 with the expectation that the clouds and rain will exit
too late in the afternoon and evening for much warming.

Sunday looks like a mostly sunny day but with the humidity in
place and high temperatures in some areas into the upper 80s to
near 90, heat indices could approach the mid 90s. As we get
closer to Sunday, we may need to consider Heat Advisories in
some areas.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The period starts out on Monday with an upper level ridge axis
positioned along the east coast. Significant convective inhibition
associated with the ridge should result in abundant sunshine. A very
warm, but relatively light southwest flow will be in place as well.
This will result in temperatures rising into the upper 80s to lower
90s across much of the region. The hot temperatures combined with
forecast dewpoints in the upper 60s to near 70, would result in heat
index values in the mid to upper 90s in the Hudson Valley. The upper
ridge should hold through Monday night, however an upper level
trough will be approaching from the upper Great Lakes by Tuesday
morning.

Chances for showers and thunderstorms will increase on Tuesday, as
the upper level trough tracks eastward across the Great Lakes, with
a pre-frontal surface trough moving through eastern New York and
western New England. Highest convective probs at this time look to
be from around the Capital District westward based on the latest
guidance. With a continued hot/humid air mass in place, some of the
storms may produce gusty winds and locally heavy rainfall. While it
will be slightly cooler than Monday due to the increasing convective
potential during the afternoon, heat index values may still approach
or slightly exceed 95 degrees in parts of the Hudson Valley. Showers
and some thunderstorms should continue into Tuesday night as the
system's cold front pushes eastward into our region, although
instability will likely decrease due to diurnal effects.

Guidance then starts to differ for Wednesday, as the GFS and CMC are
indicating a more progressive pattern and drier air filtering in
from the west. However, the ECMWF has the upper trough axis still
positioned to our west on Wednesday, with a stalling surface front
over our region. This would result in continued showers and storms.
Will mention chance pops for now given the model discrepancies.

By Thursday, ridging is expected to develop providing a break in the
unsettled weather. Temperatures will continue to be above normal
through the period, but humidity levels should start to lower
towards the end of the work week.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Showers and some thunderstorms will affect the terminals during
much of the 24 hour TAF period ending 18Z Saturday, as a very
moist air mass remains in place. Thunderstorms with heavy
rainfall and gusty winds are expected this afternoon.

Will mention mainly IFR conditions for much of the period ending
late tonight with areas of showers and thunderstorms with heavy
rainfall. Conditions should gradually improve from west to east
during the morning on Saturday with an improvement to VFR
conditions by mid to late morning.

Winds will be mainly light and variable through today and
tonight. However, brief strong wind gusts are possible
associated with thunderstorms.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

RH values will remain elevated due to the clouds and rainfall,
with values generally over 60%. Winds will generally be from a
south to southwest direction at 10 mph or less.

&&

.HYDROLOGY...
A deep southerly flow out of the subtropics will keep humid air
in place, with PWAT values around two inches. Showers and
thunderstorms will develop this morning and afternoon, with
rain heavy at times. The showers and thunderstorms will slowly
track east and south through Saturday. While there is
uncertainty as to where the heaviest rainfall will occur, there
is potential for training storms through this period and
potentially a focused area of very heavy rainfall tonight into
Saturday morning. Rainfall amounts are expected to be 1 to 2
inches over much of the region but localized amounts over 3
inches are possible.

This potential has resulted in the issuance of
a Flash Flood Watch today afternoon through Saturday morning
for the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties, western
Massachusetts, and southern Vermont.

Although rises are expected on larger rivers, heavy rainfall
will not be widespread enough to cause any flooding of larger,
main-stem rivers. However, brief flooding of smaller streams
and creeks is possible through the rest of the week. Dry weather
should finally return for Saturday afternoon through Monday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch through Saturday morning for NYZ038>041-043-
     047>054-058>061-063-083-084.
MA...Flash Flood Watch through Saturday morning for MAZ001-025.
VT...Flash Flood Watch through Saturday morning for VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...11/JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 3, 5:00 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
500 AM EDT Fri Aug 3 2018

CTZ001-013-NYZ032-033-042-064>066-082-041100-
Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton-
Northern Warren-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-
500 AM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for The southern Adirondacks, mid
Hudson Valley and northwestern Connecticut.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon into Saturday
morning. The main threat will be for locally heavy downpours. Urban
and small stream flooding is possible and isolated flash flooding
cannot be ruled out. There is a marginal risk for severe
thunderstorms, so some isolated storms could also produce damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-VTZ013>015-
041100-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
500 AM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for western Massachusetts, southern
Vermont, and the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties in eastern New
York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk for severe thunderstorms, so some isolated
storms could also produce damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 3, 3:07 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
307 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      1 S ALBANY              42.64N  73.78W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            MEDICAL TRANSPORT VEHICLE STUCK IN WATER ON HACKET
            BLVD. ROAD CLOSED.

&&

EVENT NUMBER ALY1800395

VTK
Local storm report, Aug 3, 3:31 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       CLARKSVILLE             42.58N  73.96W
08/03/2018  M1.80 INCH       ALBANY             NY   TRAINED SPOTTER

            AMOUNT FELL IN 45 MINUTES.

0106 PM     TSTM WND DMG     2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018                   ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0106 PM     HAIL             2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018  M1.00 INCH       ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0106 PM     FLASH FLOOD      2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018                   ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0125 PM     HEAVY RAIN       1 NNE HAWTHORNE HILL    42.80N  73.88W
08/03/2018  M1.41 INCH       SCHENECTADY        NY   NWS EMPLOYEE

0130 PM     TSTM WND DMG     POESTENKILL             42.69N  73.56W
08/03/2018                   RENSSELAER         NY   911 CALL CENTER

            WIRES DOWN

0144 PM     FLASH FLOOD      1 S ALBANY              42.64N  73.78W
08/03/2018                   ALBANY             NY   TRAINED SPOTTER

            FLOODING IN FIELD AND BUILDING.

0148 PM     TSTM WND DMG     FEURA BUSH              42.58N  73.88W
08/03/2018                   ALBANY             NY   LAW ENFORCEMENT

            ROUTE 144 BETWEEN CORNING HILL ROAD AND FEURA BUSH RD
            IS CLOSED DUE TO TREES AND WIRES DOWN.

0215 PM     TSTM WND DMG     1 S CASTLETON-ON-HUDSON 42.52N  73.75W
08/03/2018                   RENSSELAER         NY   TRAINED SPOTTER

            LARGE TREE LIMBS AND WIRES DOWN

0240 PM     FLASH FLOOD      2 SSW ALBANY            42.64N  73.79W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            ROAD UNDER WATER AND CLOSED AT INTERSECTION OF
            WHITEHALL RD AND KATE ST.

0244 PM     HEAVY RAIN       ALBANY                  42.66N  73.78W
08/03/2018  M2.13 INCH       ALBANY             NY   WEATHERNET6

0245 PM     FLASH FLOOD      1 S ALBANY              42.64N  73.78W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            MEDICAL TRANSPORT VEHICLE STUCK IN WATER ON HACKET
            BLVD. ROAD CLOSED.

0249 PM     FLASH FLOOD      1 SW ALBANY             42.65N  73.80W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            VEHICLE ALMOST COMPLETELY SUBMERGED UNDER WATER ON
            HACKETT BLVD.

0253 PM     FLASH FLOOD      1 W ALBANY              42.66N  73.81W
08/03/2018                   ALBANY             NY   SOCIAL MEDIA

            FLOODING AT CORTLAND AND COLONIAL WATER ENTERING
            VEHICLES.

&&

EVENT NUMBER ALY1800382 ALY1800383 ALY1800384 ALY1800385 ALY1800387
ALY1800388 ALY1800386 ALY1800390 ALY1800389 ALY1800393 ALY1800394
ALY1800395 ALY1800391 ALY1800392

VTK
Special weather statement, Aug 3, 3:42 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
342 PM EDT FRI AUG 3 2018

VTZ014-015-032015-
Eastern Windham-Western Windham-
342 PM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...

At 342 PM EDT, a strong thunderstorm was located over Guilford
Center, or near Brattleboro, moving east at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Brattleboro around 350 PM EDT.
  Vernon around 355 PM EDT.
  Hinsdale around 400 PM EDT.

Other locations impacted by this storm include North Vernon, West
Brattleboro, Marlboro, Guilford, Packer Corner, West Guilford, Green
River, Naulahka, Fairview Village and Grove.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4273 7253 4273 7271 4287 7277 4293 7253
      4292 7252 4290 7253 4288 7255 4281 7254
      4278 7251 4277 7252 4276 7251 4277 7249
      4276 7247 4274 7247
TIME...MOT...LOC 1942Z 254DEG 27KT 4281 7264

DBT
Local storm report, Aug 3, 3:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
356 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       2 W ALBANY              42.66N  73.81W
08/03/2018  M2.06 INCH       ALBANY             NY   RETIRED NWS EMP.

&&

EVENT NUMBER ALY1800396

VTK
Special weather statement, Aug 3, 3:57 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT FRI AUG 3 2018

NYZ059>061-032045-
Eastern Columbia-Eastern Greene-Western Columbia-
357 PM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN COLUMBIA AND EAST
CENTRAL GREENE COUNTIES...

At 357 PM EDT, a strong thunderstorm was located over Lorenz Park, or
over Hudson, moving northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Coxsackie and Philmont around 405 PM EDT.
  Chatham, Valatie and Kinderhook around 420 PM EDT.
  Austerlitz around 430 PM EDT.

Other locations impacted by this storm include Churchtown, Rossman,
Rayville, Riders Mills, Linlithgo Mills, Brick Tavern, Harlemville,
West Ghent, Fitchs Wharf and Newton Hook.

This Includes Interstate 87 near exit 21.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4213 7373 4226 7391 4248 7369 4249 7353
      4239 7340 4232 7342
TIME...MOT...LOC 1957Z 224DEG 23KT 4226 7376

DBT
Local storm report, Aug 3, 4:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       NEW BALTIMORE           42.44N  73.79W
08/03/2018  M1.78 INCH       GREENE             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1800397

VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:22 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more66 min
Aug 3, 9:14 AM EDTSpecial Weather StatementALYRensselaer61 min
Aug 3, 12:14 PM EDTSpecial Weather StatementALYGreene61 min
Aug 3, 12:17 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 4 more4 hr
Aug 3, 12:56 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer64 min
Aug 3, 1:02 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington58 min
Aug 3, 1:06 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Aug 3, 1:32 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer58 min
Aug 3, 2:37 PM EDTSpecial Weather StatementALYRensselaer38 min
Aug 3, 2:38 PM EDTFlash Flood WarningALYRensselaer82 min
Aug 3, 3:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster70 min
Aug 3, 3:48 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 3, 3:57 PM EDTSpecial Weather StatementALYColumbia48 min
Aug 3, 4:21 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Aug 3, 4:27 PM EDTSevere Thunderstorm WarningALYColumbia, Greene48 min
Aug 3, 4:57 PM EDTFlash Flood WarningALYColumbia68 min

Nearby

Flash Flood Warnings in New York, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.